ACTUAL QUESTIONS WITH VERIFIED ANSWERS AND
EXLANATIONS ALEADY PASSED!
A RN discovers a small paper fire in a trash in a patients bathroom. The patient has been
taken to safety and the alarm has been activated. Which of the following actions should the
RN take?
A. Open the windows in the patients room to allow smoke to escape
B. Obtain a class C fire extinguisher to extinguish the fire
C. Remove all electrical equipment from the patient room
D. Place wet towels along the base of the door to the patients room - SELECTED
ANSWER-✨✨ *D. Place wet towels along the base of the door to the patients room -
(RAT) to contain the fire and smoke in the room.
Note* - do not obtain a class C fire extinguisher but instead obtain a class A fire
extinguisher which is used for ordinary combustibles such as cloth and paper.
A nurse manager is completing an in-service on a group of new nurses in the transition to
practice program. The nurse manager asks one nurse student to define the acronym
"RACE". Please indicate what each letter in the acronym means. - SELECTED ANSWER-
✨✨ *R - Rescue and protect the patients who are at or near the fire. Patients who can
walk are able to do so on command to a safe location.
,A - Activate the alarm
C - Contain/confine the fire by closing doors and windows, by placing a wet towel under the
door in the patients room, and by turning off all oxygen sources and any electrical devices.
Ventilate patient's who are on life support by using a bag-valve mask
E - Extinguish the fire with a general/appropriate fire extinguisher (Class A) for your normal
combustables
A RN discovers that she administered an antihypertensive medication to a patient in error.
Identify the appropriate sequence of steps that the RN should take using the following
actions.
A. Call the MD
B. Check the VS
C. Notify the risk manager
D. Complete an incident report
E. Instruct the patient to remain in bed until further notice - SELECTED ANSWER-✨✨
*(A, B, C, D, E)
A. Call the MD
B. Check the VS
C. Notify the risk manager
D. Complete an incident report
E. Instruct the patient to remain in bed until further notice
,Note* - If the question was a priority question, what would the RN do first? First, I would
check the VS.
A RN is discussing disaster planning with the board members of a hospital. Which of the
following actions should the RN take?
A. Incident commander
B. Medical command physician
C. Triage officer
D. Media liaison - SELECTED ANSWER-✨✨ *Medical command physician - (RAT)
oversee's the use of resources (equipment and personnel)
NOTE* - the incident commander manages the incident and key leaders within the facility
NOTE* - Expect the triage officer to prioritize the treatment of patients coming in for
treatment
NOTE* - Expect the media liaison to communicate with members of the media and press
on behalf of the facility
A RN prepares the ER to admit patients who were exposed to inhalation anthrax during a
bioterrorism attack. Which antibiotic is used to treat patients who have been exposed to
inhalation anthrax? - SELECTED ANSWER-✨✨ *Ciprofloxacin (Cipro) will treat and
prevent the spread of anthrax
, (RAT) Ciprofloxacin and doxycycline IV/PO is used following exposure. Treatment includes
one or two additional antibiotic (vancomycin, penicillin and anthrax antitoxin)
A RN at a mental health clinic is caring for four patients. The RN should recognize the
following patients is using dissociation as a defense mechanism? - SELECTED ANSWER-
✨✨ *A patient who was abused as a child describes the abuse as if it happened to
someone else
What are the signs and symptoms of hypoglycemia? Use the mnemonic He IS TIRED! -
SELECTED ANSWER-✨✨ *He - Headache
I - Irritability
S - Sweating
T - Tachycardia
I - Irritability
R - Restlessness
E - Excessive Hunger
D - Dizziness
The RN is working with a new MD . The RN is preparing the patient for the administration of
an epidural. The RN consult the MD for the verification of which medication ordered? -
SELECTED ANSWER-✨✨ *Heparin (RAT) Heparin can cause spinal hematoma - the risk
for hematoma at the puncture site for spinal or epidural medication administration is
increased while taking heparin.